1 doctor weighed in:

What would the cause of spotting be while on birth control? I have been on a three month birth control cycle for 4 years and never experienced spotting, now I have been spotting for ten days with my period not due for two weeks. What would possible causes

1 doctor weighed in
Dr. Joy Jackson
Family Medicine

In brief: Spotting

Spotting can be normal at any point while on birth control pills.
It is usually due to an imbalance in hormones or missed pills or a change in time that the pill is taken. If the spotting persists you should be evaluated by your doctor to rule out a pregnancy and to consider a change in pills with a different hormonal make up. Take care.

In brief: Spotting

Spotting can be normal at any point while on birth control pills.
It is usually due to an imbalance in hormones or missed pills or a change in time that the pill is taken. If the spotting persists you should be evaluated by your doctor to rule out a pregnancy and to consider a change in pills with a different hormonal make up. Take care.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors